T Nation

Working Out on Accutane

Anyone here ever worked out while being on a course of Accutane?

If so, did it have any effects on your recovery or anything like that? Did you feel like one affected the other in any way?

I didn’t see any differences.

Oh, and wear sunscreen. Accutane will make you burn very badly.

Yeah, and keep some lotion with you at all times, otherwise your skin will dry out and start to crack and bleed over the course of a few hours.

Shits brutal, but it works.

I saw some of my best gains while on Accutane. I took it very seriously and didn’t drink while on it and used the time (5 months for me) to focus on lifting.

Drink a lot of water, and get some lip balm. I took it a few years ago, and those two tips were life savers. As far as working out it shouldn’t be a factor.

I’m taking 80mg a day and just kind of feel shitty all the time. It’s not real bad, but it seems like a always have a faint headache or something and just general slightly shitty feeling that cant quite put finger on.

When I go into the weight room I’m focused on lifting and don’t notice anything. It’s just the rest of the day when I’m trying to get work done and crap that I just feel sorta “under the weather”. Any of you experience that?

I’m glad to hear, from you guys’ responses, at least that this doesn’t seem to be an indication my workout recovery or anything will be impeded.

Are you getting blood tests done on a regular basis?

My liver doesnt quite work right (I have naturally elevated levels of cholesterol and triglicerides) and my doctor had me taking monthly blood tests done to make sure everything was in check.

I never noticed any down feelings or under the weather or anything. Iv heard that you can get that though while theyre on it.

I am under the impression that accutane is very harmful to the liver. Although it did wonders for my skin, there are a ton of side effects. Be careful with this drug

In my personal experience I was able to gain 8 pounds and continue to move my lift numbers up while on Accutane. I do believe that to some degree it makes it harder to put on mass but I was also on the Accutane during the high-calorie consumption swim season (chlorine + cold air + Accutane = skin like Fantastic 4’s the Thing).

My blood tests kept coming back with excellent numbers. The only training problems accutane caused me was possibly making it harder to add mass. Unless you have any medical conditions that make you different from the average acne-covored Accutane patient then all you really need to worry about is dry skin. Accutane pretty much cures severe acne.

I was on accutane during summer and about halfway through my sophomore football season.The shit took my appetite away,I dropped from 205 pounds to as low as 175 pounds at one point.It made me miserable and over-aggressive.They wouldn’t let me keep taking it unless I got on antidepressants.

It also made me sweat like mad.I was already a heavy sweater but I was coming near dehydration during most practices.It was ridiculous.As far as weightlifting I was unable to make any significant strength gains while on it.I worked out twice a day every day all summer long and barely increased strength.

That was some of the toughest shit I have ever been through.I’m definitely mentally stronger from all of that and my face went from terrible acne to always clear.Take in alot of fluids and just hang tough for the six months or however long you need to stay on it.

I took Accutane at around 17 and began balding around the same time. Somehow it didn’t occur to me that the drug might be related to the hair loss, but later on I discovered online that a lot of people were complaining about hair loss on Accutane.

It sucks to have very obviously thinning hair in high school. I am not 100% certain Accutane caused it, but how many people start going bald at 17 years old?

It did help the acne, although it didn’t clear it up completely. 10 years later I can see how my diet affects my skin. If I eat garbage for a few days, I get some pimples. If I eat clean, I almost never have any.

Now, I don’t know if cleaning up my diet would have helped to the same degree at 17, given that my skin was much more of a mess, but I wish the dermatologist would have at least suggested that with me instead of immediately prescribing me this drug.

[quote]Mike Benfield wrote:
It sucks to have very obviously thinning hair in high school. I am not 100% certain Accutane caused it, but how many people start going bald at 17 years old?[/quote]

Yeah, it sucks man. But I had acne and never took Accutane. Just suffered on through it, and only got better once I’d cleaned up my diet incidientally. Yet I started balding at age 22.

You probably would have been balding anyways, and the accutane just sped up on the onset.

At least your parents hopefully didn’t put you on soy milk as a baby and get you mercury fillings as a kid. There were better options for that too (goats milk and gold). Fucking ignorance. I wish I’d been free from “the authorities” at birth.